Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 148, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2022, 8:20 PM CDT for Greenwood County, Kansas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2022, 8:20 PM CDT (01:20 UTC)
- Expired
- Jun 15, 2022, 9:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Greenwood County, KS
The radar
The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2507 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:43 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 15, 6:43 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 643 PM CDT Wed Jun 15 2022 .SHORT TERM...(This evening through Saturday night) Issued at 249 PM CDT Wed Jun 15 2022 The current upper trough over the Central and Northern Plains will continue to shift north and east away from our region. A frontal boundary will push into south-central and southeast Kansas today and become the focus of a round of storms. Mesoscale models are in pretty good agreement with the best low-level convergence and 850mb moisture support aligning near the Kansas Turnpike which is where storms are expected to go up. For any storms that do occur marginal severe weather is expected with 60 mph winds and quarter sized hail. The frontal boundary will retreat northwards tonight with another round of elevated storms possible tonight over central Kansas. Some of these storms could be marginally severe with 60 mph winds and quarter sized hail as well. Ridging quickly builds back in by Thursday and heat returns. The old frontal boundary is expected to diffuse and little support will be in place to initiate storms, so dry weather is expected. The heat looks to continue Friday and Saturday as well. .LONG TERM...(Sunday through Wednesday) Issued at 249 PM CDT Wed Jun 15 2022 The next system on the horizon will enter the Pacific Northwest early Friday and will slowly move into the northern Rockies and the Northern Plains. Uncertainty exist in how far south the trough digs and where it ejects, but this looks to be the next chance for cooler weather and storms. Otherwise, hot and dry weather is expected to continue. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 638 PM CDT Wed Jun 15 2022 A slow moving frontal boundary will push south across southeast Kansas tonight. Scattered storms will continue to develop along the frontal boundary mainly east of the Kansas Turnpike. The frontal boundary will stall and lift back to the north late tonight into Thursday morning. This will cause light northeast winds behind the front to switch to the east, then southeast during the day as the frontal boundary lifts back north. VFR conditions expected for all sites, there is a remote chance that an isolated storm could affect CNU site later this evening. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 99 74 99 / 20 10 0 0 Hutchinson 71 99 73 99 / 10 10 0 0 Newton 72 97 73 98 / 10 10 0 0 ElDorado 72 94 73 96 / 30 10 0 0 Winfield-KWLD 74 97 73 98 / 10 10 0 0 Russell 65 100 73 102 / 30 20 10 0 Great Bend 68 100 73 101 / 20 10 0 0 Salina 68 100 74 101 / 10 10 10 0 McPherson 70 98 73 99 / 10 10 10 0 Coffeyville 75 94 73 97 / 10 10 0 0 Chanute 74 94 73 96 / 20 10 0 0 Iola 74 94 73 95 / 20 10 10 0 Parsons-KPPF 75 94 73 97 / 10 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 8 PM CDT Thursday for KSZ032-033-048- 049. && SHORT TERM...CRW LONG TERM...CRW AVIATION...CDJ
Hazardous weather outlook, Jun 15, 2:55 PM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 255 PM CDT Wed Jun 15 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 255 PM CDT Wed Jun 15 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms will be possible this evening along and east of the Kansas Turnpike, then again late tonight into early Thursday morning across central Kansas. A few strong to marginally severe storms will be possible, with downburst winds to 60 mph, up to quarter- size hail, and localized heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Afternoon heat indices will be around 100 degrees from Thursday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:17 PM CDT | Tornado Warning | ICT | Greenwood | 13 min |
| Jun 15, 9:29 PM CDT | Flash Flood Warning | ICT | Greenwood | 2 hr |
| Jun 15, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 91 min |
| Jun 15, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 16 min |
| Jun 15, 11:40 PM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.